ICU SAQs · Toxicology
Lithium toxicity — the management
A CICM Second-Part SAQ on the chronic lithium toxicity — the normal saline, the avoidance of the diuretics, the haemodialysis with the rebound.
On this page
Study tools
Target exams
CICMFFICMEDIC
Prompt
A 65-year-old on long-term lithium presents with a 3-day gastroenteritis, now with a coarse tremor, ataxia and confusion, lithium level 3.0 mmol/L and an AKI. Outline the management.
Question
A 65-year-old on long-term lithium presents with a 3-day gastroenteritis, now with a coarse tremor, ataxia and confusion, lithium level 3.0 mmol/L and an AKI. Outline the management.
[1]References4ShowHide
- [1]Baird-Gunning J, Lea-Henry T, Hoegberg LCG, et al. Lithium Poisoning. Journal of Intensive Care Medicine, 2017.PMID 27516079
- [2]King JD, Kern MH, Jaar BG Extracorporeal Removal of Poisons and Toxins. Clinical Journal of the American Society of Nephrology, 2019.PMID 31439539
- [3]Bersten AD, Soni N (eds) Oh's Intensive Care Manual. 8th edition, Elsevier, 2018.
- [4]Grandjean EM, Aubry JM Lithium: updated human knowledge using an evidence-based approach. Part II: Clinical pharmacology and therapeutic monitoring CNS Drugs, 2009.PMID 19374461